It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-13-2007, 04:16 PM   #1
Junior Member
(female)
 
Join Date: Apr 2007
Location: missouri
Posts: 44
leoball80 HB User
Feeling WORSE on AD's normal?

I am on my 9th day of paxil and I have been feeling bad. I have been feeling depressed, anxious and bored of everything. I heard that at first your AD's can make you feel worse before better...how long does that go on for? I thought it was only supposed to be for a few days but it's going on my second week now and I still feel bad.

Last edited by leoball80; 08-13-2007 at 04:17 PM.

 
Old 08-13-2007, 05:08 PM   #2
Inactive
(female)
 
Join Date: Apr 2007
Location: London
Posts: 463
ExTra111 HB User
Re: Feeling WORSE on AD's normal?

Hi there, generally, it can take between 2-6 weeks for any ADs to have an effect. And not all ADs suit everyone, so if you are on a wrong one, then it just simply won't work. It is a bit of a trial and error. But since you have only been on it for a few days, just stick with it for a little longer and see if you would feel any better. You might experience some side effects like feeling more anxious or sick, but it should subside within a couple of weeks. If you still feel bad or worse after a couple of weeks, then you coudl go back to your doc and have a word.

I have been on mine for like 2 months now, the dosage has been adjusted, and still nothing, both my doc and care worker think I should give it longer just in case it works... everytime they say it, I would go "what the Fxxx??", but we dont have much of a choice...

So hang in there and keep your fingers cross...

ExTra

 
Sponsors Lightbulb
   
Old 08-14-2007, 08:07 PM   #3
Senior Member
(male)
 
Join Date: Feb 2005
Location: France
Posts: 108
rose_5-HT HB User
Re: Feeling WORSE on AD's normal?

Quote:
Originally Posted by leoball80 View Post
I am on my 9th day of paxil and I have been feeling bad. I have been feeling depressed, anxious and bored of everything. I heard that at first your AD's can make you feel worse before better...how long does that go on for? I thought it was only supposed to be for a few days but it's going on my second week now and I still feel bad.
AD's side-effects are HELL. And they can make you more depressed too.

Take MAGNESIUM instead, it is very safe and you will feel the powerful antidepressive effect of it within 2 hours. I suggest you take 1 gm/day.

 
Old 08-15-2007, 12:48 AM   #4
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 1,949
index.html HB User
Re: Feeling WORSE on AD's normal?

If you feel MORE depressed since taking your antidepressant, you should call your doctor. While side effects are common at first and often take awhile to get used to, you should not be feeling more depressed. Call your doc.

 
Old 08-15-2007, 07:23 AM   #5
Senior Member
(female)
 
Join Date: Nov 2005
Location: Wisconsin
Posts: 299
even_sly HB User
Re: Feeling WORSE on AD's normal?

I agree... CALL YOUR DOCTOR. If you're feeling more depressed, it's a sign that this med won't work for you. After 9 days you should be feeling better, not worse. Take care !! (((((hugs)))) ~ Sly
__________________
"Be content with what you have; rejoice in the way things are. When you realize there is nothing lacking, the whole world belongs to you." ~ Lao Tzu

 
Old 08-15-2007, 01:09 PM   #6
Veteran
(male)
 
Join Date: Nov 2006
Posts: 459
Survivor3 HB User
Re: Feeling WORSE on AD's normal?

Sure. Anti depressants can make you feel worse. Talk to your doc and make a change.

 
Old 08-15-2007, 02:56 PM   #7
Junior Member
(male)
 
Join Date: Jul 2007
Location: Canada
Posts: 46
Roche87 HB User
Re: Feeling WORSE on AD's normal?

I took effexor back in January whatever happened It didn't help. That is for sure. I have SAD. I don't know if it was that setting in or the freaking pill. It was in my system about a little over a month(Not sure how long but I was taking 75)

I think it may have been the pills. I crashed. Been recovering from that crash ever since.

I have other issues, such as Social anxiety, plus Im not the happiest person in the world.

I take zoloft(on 150mg now).

I hate my doctor. Honestly.

The other guy I see who I just talk with is okay though.

After this I am not taking(relying on) any AD's anymore. It doesn't help with my social anxiety. Zoloft works for me though. Im just going to get a day light.

Im not going through this sh-t over and over again. I still will keep zoloft around just in case. Especially in those winter months.

 
Old 08-15-2007, 04:53 PM   #8
Junior Member
(female)
 
Join Date: Apr 2007
Location: missouri
Posts: 44
leoball80 HB User
Re: Feeling WORSE on AD's normal?

As of right now I no longer feel worse, I just feel as bad as I did before taking paxil. I feel bored and empty and I am still struggling with an eating disorder. I should ask to switch to wellbutrin. I am feeling no difference on paxil, I just feel empty..but then again I always have. My next doctor appointment is in a month. I will give it time and see if it kicks in since it's only been 10 days. But if by then it doesn't, I'm going on something else.

 
Old 08-16-2007, 01:49 AM   #9
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 1,949
index.html HB User
Re: Feeling WORSE on AD's normal?

Just an FYI... Wellbutrin is contrindicated with eating disorders. For some reason, having an eating disorder increases the risk of seizures.

I hope you start feeling better soon!

 
Old 08-16-2007, 04:27 PM   #10
Junior Member
(male)
 
Join Date: Jul 2007
Location: Canada
Posts: 46
Roche87 HB User
Re: Feeling WORSE on AD's normal?

That could all have been you though, I know its really hard to get a straight answer with this thing.

Id wait it out for a bit(unless it is unbelievably unbearable then I would get off it right away).

Its only been 10 days, its a slow process. The drug needs time to build up in your system.

Like someone else was saying with the eating disorders, Does the person you see know about this? Maybe you shouldn't be taking it.

 
Old 08-17-2007, 02:06 AM   #11
Senior Member
(female)
 
Join Date: Jul 2007
Location: russellville, arkansas, usa
Posts: 198
jendg28 HB User
Re: Feeling WORSE on AD's normal?

If you don't take the meds regularly, they won't work. It's not "pop a pill and I'll feel better today". You have to take them everyday. Plus, the withdrawl from antidepressants can be pretty uncomfortable.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Headache and feeling lightheaded ronin27 Headaches & Migraines 7 06-16-2011 07:32 PM
Constant lightheaded dizzy odd feeling for 4 months now. DizzyAmber81 Headaches & Migraines 25 06-04-2008 07:30 AM
Feeling very sad and mad! Green Frog Alzheimer's Disease & Dementia 4 07-25-2006 12:08 AM
Prevention of AD? Bah! Chriznat25 Alzheimer's Disease & Dementia 22 12-05-2005 01:05 PM
Feeling Great! OraEtLabora Thyroid Disorders 6 11-27-2005 03:56 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), rosequartz (9), blessed824 (9), jennybyc (9), cuddles1 (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 11:37 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!